MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® MP

BIOMERIEUX INC. BACT/ALERT® MP
Catalog Number 419744
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the bact/alert® mp reagent system consists of the bact/alert® mp culture bottle with a removable closure used in conjunction with the bact/alert® mp antimicrobial supplement and the bact/alert® mp nutrient supplement.The bact/alert® mp reagent system is designed for use with bact/alert® 3d mycobacteria detection systems for recovery and detection of mycobacteria from sterile body specimens other than blood, and from digested/decontaminated clinical specimens.Issue description: a customer in the united kingdom notified biomérieux of obtaining a false negative result in association with the bact/alert® mp culture bottle (ref.419744) when testing neqas survey specimen 6675.The impacted lot number was not specified.The customer stated the bact/alert® mp culture bottle failed to detect presence of mycobacterium tuberculosis in sample 6675.The customer performed terminal microscopy and did not find presence of acid fast bacilli.The customer then repeated testing of specimen 6675 with the bact/alert® mp culture bottle; false negative result was obtained.Biomérieux customer service reviewed the survey for the uk neqas for mycobacterium culture distribution.The review confirmed specimen # 6675 contained mycobacterium tuberculosis, streptococcus mitis and streptococcus oralis.Biomérieux customer service has requested customer back-up data and additional details regarding the sample preparation and microscopy technique used.As there is no patient associated with this survey specimen, there is no adverse event related to any patient's state of health.

Brand Name
BACT/ALERT® MP
Common Device Name
BACT/ALERT® MP
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC
Manufacturer (Section G)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
Manufacturer Contact
jennifer armstrong
595 anglum road
hazelwood, MO 63042
MDR Report Key13956156
Report Number3002769706-2022-00018
Device Sequence Number4882555
Product Code MDB
UDI-Device Identifier03573026506063
UDI-Public03573026506063
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number419744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Initial Report FDA Received Date03/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown